Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS New Orleans, LA

March 28, 2014Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Mar 28, 2014, 3:50 AM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2014, 3:50 AM CDT (08:50 UTC)
Expired
Mar 28, 2014, 7:15 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Amite County, MS, Wilkinson County, MS

What was reported inside it

TimeReportWhereRemark
Mar 28, 6:15 AM CDTFLASH FLOOD8 Nne Woodville, MSSEVERAL HOMES IN SILVER CREEK AREA OF NORTHERN WILKINSON COUNTY HAD SIGNIFICANT FLOODING DUE TO RAPIDLY RISING WATER. 5 PEOPLE WERE TRAPPED BY FLOOD WATERS AND RESCUED AROUND 815AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 145 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WGUS54 KLIX 280850
FFWLIX
MSC005-157-281045-
/O.NEW.KLIX.FF.W.0005.140328T0850Z-140328T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 AM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF LIBERTY...
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 545 AM CDT

* AT 347 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
  MILES EAST OF DOLOROSA TO 6 MILES NORTHEAST OF FORT ADAMS...OR
  ALONG A LINE EXTENDING FROM 24 MILES WEST OF LIBERTY TO 23 MILES
  NORTHEAST OF SIMMESPORT...MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOODVILLE...GLOSTER AND CENTREVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

&&

LAT...LON 3133 9112 3135 9102 3134 9100 3136 9098
      3136 9084 3135 9078 3109 9079 3105 9157
      3111 9163 3114 9163 3124 9156 3122 9152
      3124 9149 3128 9150 3133 9147 3132 9143
      3138 9127 3138 9122

$$

CAB
1 follow-up statement
161 
WGUS54 KLIX 281034
FFWLIX
MSC005-157-281215-
/O.EXT.KLIX.FF.W.0005.000000T0000Z-140328T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
534 AM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF LIBERTY...
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 715 AM CDT

* AT 532 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  GLOSTER TO WOODVILLE...OR ALONG A LINE EXTENDING FROM 11 MILES WEST
  OF LIBERTY TO 24 MILES NORTH OF JACKSON...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTREVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA LEADING TO ISOLATED RAINFALL TOTALS OF 4 TO 7 INCHES 
OVERNIGHT. 

&&

LAT...LON 3133 9112 3135 9102 3134 9100 3136 9098
      3136 9084 3135 9078 3109 9079 3105 9157
      3111 9163 3114 9163 3124 9156 3122 9152
      3124 9149 3128 9150 3133 9147 3132 9143
      3138 9127 3138 9122

$$

CAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 3:44 PM CDT, 12 hours 6 minutes earlier.

Area forecast discussion, Mar 27, 3:44 PM CDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 PM CDT THU MAR 27 2014

.SYNOPSIS...
SCATTERED SHOWERS MOVING ACROSS THE COASTAL WATERS THIS AFTERNOON
WITH SOME ISOLATED ACTIVITY IMPACTING LAND AREAS. COLD FRONT IS
STILL WELL OFF TO THE NORTHEAST...STRETCHING FROM SOUTHERN
MINNESOTA INTO THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS.
ADDITIONAL SHOWER AND THUNDERSTORMS ACTIVITY BEGINNING TO DEVELOP
ALONG A DRYLINE AND IN RESPONSE TO UPPER SHORTWAVE OVER EASTERN
TEXAS. TEMPS LOCALLY ARE SITTING IN THE UPPER 60S WITH DEWPOINTS
IN THE UPPER 50S.

&&

.SHORT TERM...
FIRST UPPER SHORT WAVE WILL MOVE EAST/NORTHEAST THIS EVENING...
WITH WEAK SURFACE LOW EJECTING NORTHEASTWARD TOWARD THE GREAT
LAKES. THIS WILL CAUSE THE COLD FRONT TO MOVE SLOWLY EASTWARD
TOWARD THE LOCAL AREA. AS THE SOUTHERN EXTENT OF THE SHORTWAVE
TRAVERSES THE LOCAL AREA...EXPECT SHOWER AND THUNDERSTORM ACTIVITY
TO INCREASE SIGNIFICANTLY WITH LIKELY TO DEFINITE POPS IN THE
FORECAST FOR TONIGHT. HIGHEST RAIN CHANCES AND TOTALS ARE EXPECTED
OVER THE SOUTHERN HALF OF THE AREA. OVERALL TOTALS IN THE 1 TO 2
INCH RANGE WITH A FEW HIGHER AMOUNTS WILL BE POSSIBLE.

THERE SHOULD BE A BIT OF A LULL IN CONVECTIVE ACTIVITY ON FRIDAY
AS THE INITIAL SHORTWAVE MOVES AWAY FROM THE AREA AND THE NEXT
SHORT WAVE REMAINS REMOVED TO THE WEST. GENERALLY CARRYING CHANCE
POPS WITH HIGHER VALUES IN THE SE AND LOWER VALUES IN THE NW FOR
DAYTIME HOURS FRIDAY. SECOND SHORT WAVE WILL AMPLIFY AS IT MOVES
EASTWARD ON FRIDAY...PROVIDING THE IMPETUS NECESSARY TO DRIVE THE
COLD FRONT INTO THE AREA LATE FRIDAY AND FRIDAY NIGHT. THIS
SHOULD RESULT IN ANOTHER PERIOD OF ELEVATED POPS WITH HIGH END
CHANCE TO LIKELY POPS ACROSS THE ENTIRE AREA.

AS CONVECTION SPREADS ACROSS THE REGION...THERE WILL BE A SLIGHT
CHANCE OF SEVERE WEATHER FROM THE LATE AFTERNOON AND INTO THE
NIGHT WHEN STRONGER LIFT WILL BE PROVIDED BY THE UPPER DISTURBANCE
AND COLD FRONT. LI VALUES OF -6 TO -8 ARE FORECAST ACROSS THE AREA
WITH DEWPOINTS IN THE MID 60S AND SURFACE BASED CAPE OVER 2000
J/KG FOR MOST LOCAL AREAS. WINDS THROUGH THE COLUMN WILL BE
GENERALLY UNIDIRECTIONAL...BUT THERE WILL STILL BE QUITE A BIT OF
SPEED SHEAR IN PLACE. MAIN THREATS ACROSS LOCAL AREA APPEAR TO BE
LARGE HAIL AND DAMAGING WIND...THOUGH THERE IS A NON/ZERO CHANCE
OF AN ISOLATED TORNADO OR TWO

.LONG TERM...
COLD FRONT SHOULD MOVE INTO THE GULF SATURDAY MORNING WITH RAIN
CHANCES TAPERING OFF BY AFTERNOON. AIR MASS BEHIND THE FRONT IS
NOT NEARLY AS COLD AS PREVIOUS FRONTS...BUT SHOULD STILL RESULT IN
BELOW NORMAL TEMPERATURES SATURDAY NIGHT AND NEAR OR SLIGHTLY
BELOW NORMAL AFTERNOON TEMPERATURES SUNDAY. TEMPS MODERATE
THROUGH THE FIRST PART OF THE WORK WEEK...WARMING ABOVE NORMAL BY
WEDNESDAY. RAIN CHANCES ALSO GRADUALLY INCREASE BEGINNING
WEDNESDAY AS THE NEXT SYSTEM BEGINS TO IMPACT THE AREA.

&&

.AVIATION...
MOISTURE INCREASE IS CONTINUING WITH DEW POINTS HAVING INCREASED
INTO THE MIDDLE AND UPPER 50S. CLOUD COVER HAS RESPONDED WITH MVFR
CEILINGS AT MOST TERMINALS BETWEEN FL020-030. MOST PRECIPITATION AT
THIS TIME IS OFFSHORE OR WELL TO THE NORTHWEST OF THE AREA.
SHORTWAVE CURRENTLY MOVING INTO THE WESTERN GULF OF MEXICO WILL
ENHANCE LIFT LATE THIS AFTERNOON AND THIS EVENING...ALLOWING
CONVECTIVE DEVELOPMENT. SOUNDINGS BECOME FAVORABLE FOR CONVECTION
AFTER ABOUT 21Z. WILL KEEP PREVIOUS MENTION OF VCTS AT MOST
TERMINALS THROUGH THE OVERNIGHT HOURS. MVFR CEILINGS ARE LIKELY TO
CONTINUE INTO FRIDAY...BUT THERE SHOULD BE A LULL IN PRECIPITATION
CHANCES DURING THE LATE MORNING AND EARLY AFTERNOON ON FRIDAY WITH
MORE SIGNIFICANT CONVECTION ANTICIPATED FRIDAY NIGHT.

&&

.MARINE...
MODERATE TO STRONG ONSHORE FLOW WILL PERSIST THROUGH TONIGHT
LEADING TO CONTINUED HAZARDOUS CONDITIONS OVER THE COASTAL WATERS.
WINDS WILL GRADUALLY RELAX FRIDAY AND FRIDAY NIGHT AS THE SURFACE
LOW OVER THE PLAINS MOVES INTO THE GREAT LAKES REGION BRINGING A
COLD FRONT INTO THE LOWER MS VALLEY. THIS FRONT WILL STALL FOR A
SHORT WHILE JUST OFF TO OUR N AND NW. THE COLD FRONT SHOULD PUSH
THROUGH THE AREA AND INTO THE COASTAL WATERS SAT MORNING...WITH
STRONG OFFSHORE WINDS RETURNING BEHIND THE COLD FRONT. SMALL CRAFT
ADV WILL LIKELY BE NEEDED ONCE AGAIN.

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT. MONITORING CONVECTIVE
             TRENDS.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  63  80  57 /  30  60  40  60
BTR  74  63  82  61 /  40  70  40  60
ASD  73  65  79  62 /  20  80  50  50
MSY  73  65  79  63 /  30  80  40  50
GPT  70  66  75  62 /  20  80  60  60
PQL  70  64  76  62 /  20  80  70  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.

MS...NONE.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM.

&&

AVIATION...35
REST OF DISCUSSION...95/DM
Hazardous weather outlook, Mar 27, 3:35 PM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 PM CDT THU MAR 27 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-280845-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
335 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION ON THE TIDAL LAKES AND SOUNDS
TONIGHT...WHILE SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE OPEN
COASTAL WATERS TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT. A FEW STRONG
STORMS AND MAYBE EVEN AN ISOLATED SEVERE STORM OR TWO WILL BE
POSSIBLE TONIGHT. THE MAIN CONCERN WILL BE GUSTY
WINDS...HAIL...FREQUENT LIGHTNING... AND HEAVY RAINFALL. RAIN
AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE...ESPECIALLY SOUTH OF
INTERSTATE 10.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY AND FRIDAY NIGHT. A FEW
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN
THREATS BEING LARGE HAIL AND STRONG TO DAMAGING STRAIGHT LINE
WINDS FRIDAY NIGHT.

SMALL CRAFT ADVISORIES WILL BE ENDING DURING THE MORNING FRIDAY ON
THE OPEN COASTAL WATERS. CONDITIONS WILL AGAIN BECOME HAZARDOUS
OVER THE COASTAL WATERS ON SATURDAY AFTER THE PASSAGE OF A COLD
FRONT LATE SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER MAY
BE NEEDED FRIDAY EVENING MARCH 28TH.

In the hours before

Special weather statement, Mar 27, 11:24 PM CDT, 4 hours 26 minutes before
LAZ039-040-058-072-280515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1124 PM CDT THU MAR 27 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
JOHN THE BAPTIST PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA
PARISH...WASHINGTON PARISH...

AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTH OF LAPLACE...MOVING
NORTHEAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MADISONVILLE...MANDEVILLE...COVINGTON...SUN...BUSH AND ABITA
SPRINGS

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND SUB
SEVERE HAIL UP TO NICKEL SIZE. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 27, 11:52 PM CDT, 3 hours 58 minutes before
LAZ040-MSZ077-280515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1152 PM CDT THU MAR 27 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING PEARL RIVER
COUNTY...ST. TAMMANY PARISH...

AT 1148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF COVINGTON...OR ABOUT 5 MILES
EAST OF ABITA SPRINGS...MOVING NORTHEAST AT 50 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  BUSH BY MIDNIGHT...
  MCNEIL BY 1215 AM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND SUB
SEVERE HAIL UP TO NICKEL SIZE. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 28, 12:31 AM CDT, 3 hours 19 minutes before
LAZ035>037-MSZ068-069-280615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1231 AM CDT FRI MAR 28 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY...
WILKINSON COUNTY...ST. HELENA PARISH...EAST FELICIANA PARISH...WEST
FELICIANA PARISH...

AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ST. FRANCISVILLE...OR ABOUT 6 MILES SOUTH OF
WAKEFIELD...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...JACKSON...
SPILLMAN...CLINTON...NORWOOD...CENTREVILLE...FELPS...LIBERTY...
GLOSTER...GILLSBERG AND CROSBY

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Mar 28, 12:37 AM CDT, 3 hours 13 minutes before
LAZ040-280600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1237 AM CDT FRI MAR 28 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
TAMMANY PARISH...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR MANDEVILLE...OR ABOUT OVER
MANDEVILLE...MOVING NORTHEAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ABITA SPRINGS AND BUSH

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 28, 12:52 AM CDT, 2 hours 58 minutes before
LAZ040-072-280630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1252 AM CDT FRI MAR 28 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHWEST OF COVINGTON...OR
ABOUT 6 MILES WEST OF MADISONVILLE...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MADISONVILLE...COVINGTON AND ABITA SPRINGS

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 28, 1:00 AM CDT, 2 hours 50 minutes before
LAZ040-280630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
100 AM CDT FRI MAR 28 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
TAMMANY PARISH...

AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR COVINGTON...OR ABOUT 3 MILES
SOUTHWEST OF COVINGTON...MOVING NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ABITA SPRINGS...BUSH AND SUN

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 11:33 PM CDTSevere Thunderstorm WarningLIXPearl River27 min
Mar 28, 12:05 AM CDTSevere Thunderstorm WarningLIXPearl River40 min
Mar 28, 8:25 AM CDTAreal Flood WarningLIXAmite, Wilkinson3 hr
Mar 28, 8:36 AM CDTFlash Flood WarningLIXWalthall3 hr
Mar 28, 9:00 AM CDTFlash Flood WarningLIXHarrison, Jackson3 hr
Mar 28, 10:05 AM CDTAreal Flood AdvisoryLIXHancock, Pearl River115 min
Mar 28, 10:20 AM CDTRiver Flood WarningLIXWilkinson7 hr
Mar 28, 10:37 AM CDTFlash Flood WarningLIXHancock83 min
Mar 28, 11:11 AM CDTRiver Flood WarningLIXHancock, Pearl River47 days
Mar 28, 11:11 AM CDTRiver Flood WarningLIXHancock, Pearl River37 days
Mar 28, 11:19 AM CDTRiver Flood WarningLIXPearl River59 hr
Mar 28, 11:19 AM CDTRiver Flood WarningLIXPearl River58 hr
Mar 28, 3:25 PM CDTFlash Flood WatchLIXAmite, Pearl River, Pike, Walthall, Wilkinson12 hr
Mar 28, 4:20 PM CDTRiver Flood WarningLIXHarrison64 hr
Mar 28, 4:20 PM CDTRiver Flood WarningLIXHarrison42 hr

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.